Connect with others who understand.

sign up log in
About MyEpilepsyTeam
Real members of MyEpilepsyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Ladies Going Through A Change Of Life Into (menopause) With Right Temporal Lobe Epilepsy And Mixed Seizures. And A Change Of Medications

Ladies Going Through A Change Of Life Into (menopause) With Right Temporal Lobe Epilepsy And Mixed Seizures. And A Change Of Medications

A MyEpilepsyTeam Member said:

I was interested in this one because if I follow the path of my family I have maybe 6 or 7 years left until menopause. I don't have my cycle now because I use Depo shots for birth control. It was the most approved for Epilepsy. It has been over 18 months since I had one. Maybe some of you should ask about it.

I also take Topirimate. I don't take it for Epilepsy exactly. It is for the migraines. So only kind of. I have had migraines since I was 12, but Epilepsy wasnt until 30. Decided to add it because the migraines could not only be a sign, but a trigger. Just a note for the allergy to generic. Give that info to your pharmacist. They can make note of generics being prescribed, and get you changed to name brand. They do more than just fill a bottle. I hope your leg is feeling much better, and your situation with your doctor gets worked out.

posted about 2 years ago
A MyEpilepsyTeam Member said:

Hormone changes- like right before a period-have direct effect on seizures for some. When this changes during menopause you need a change in meds too. Your Drs will find one for you like when you first started. Don't worry bout sides for a bit till you adjust. You & your doctors know best.

posted over 2 years ago
A MyEpilepsyTeam Member said:

I am a man so I will say no comment on that

posted about 2 years ago
A MyEpilepsyTeam Member said:

@A MyEpilepsyTeam Member: Look up the term 'Catamenial Epilepsy?'

posted over 2 years ago
A MyEpilepsyTeam Member said:

The “change” for me has made my seizures worse. I haven’t changed meds( really there aren’t any out there that control things 100%). I have heard that once it’s over, seizures calm down. 🤗

posted over 2 years ago
Already a Member? Log in